Alert archive / Florida / Small Craft Advisories in 2012
Small Craft Advisory 29, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Oct 31, 2012, 4:03 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2012, 4:03 PM EDT (20:03 UTC)
- Expired
- Nov 1, 2012, 4:00 AM EDT
- In force
- 12 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted, in the capitals the NWS used until 2016.
709 WHUS72 KMLB 312003 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 403 PM EDT WED OCT 31 2012 AMZ570-572-010800- /O.EXP.KMLB.SC.Y.0028.000000T0000Z-121031T2000Z/ /O.NEW.KMLB.SC.Y.0029.121031T2003Z-121101T0800Z/ WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- 403 PM EDT WED OCT 31 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT THURSDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT THURSDAY. * WINDS AND SEAS...WEST-NORTHWEST WINDS OF 20 AND GUSTY WILL CONTINUE THROUGH THE EVEING THE DIMINISH AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ575-312115- /O.EXP.KMLB.SC.Y.0028.000000T0000Z-121031T2000Z/ WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 403 PM EDT WED OCT 31 2012 ...SMALL CRAFT ADVISORY HAS EXPIRED... WIND AND SEAS HAVE DECREASED BELOW SMALL CRAFT ADVISORY THRESHOLDS.. $$ 67
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 31, 2:40 PM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, Oct 31, 2:40 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
240 PM EDT WED OCT 31 2012
.DISCUSSION...
CURRENT/TONIGHT...DEEP UPPER TROUGHING WILL CONTINUE ACROSS THE
EASTERN UNITED STATES FOR THE NEXT 24 TO 36 HOURS. BREEZY WEST TO
NORTHWEST WINDS DIMINISH AFTER SUNSET. MOSTLY CLEAR TO CLEAR SKIES
WILL ALLOW FOR GOOD RADIATIONAL COOLING AFTER MIDNIGHT. LOWS SHOULD
RANGE FROM THE LOWER 50S/AROUND 50 FROM WEST OF INTERSTATE 95 INDIAN
RIVER TO MARTIN COUNTY AND WEST ACROSS SOUTHERN OSCEOLA AND
OKEECHOBEE COUNTIES TO THE LOW AND MID 50S THE REMAINDER OF EAST
CENTRAL FLORIDA.
THU...DISTURBANCES IN THE FLOW AROUND THE BASE OF THE TROUGH WILL
ROTATE OVER NORTH FLORIDA AND THE GULF OF MEXICO TONIGHT THEN ACROSS
CENTRAL FLORIDA ON THURSDAY. TIME HEIGHT CROSS SECTION(S) SHOW THAT
MOST OF THE AVAILABLE MOISTURE WILL BE BELOW 10000 FEET AND EVEN
WITH GOOD MID LEVEL FORCING THE MID LEVEL CAP LOOKS TO BE DIFFICULT
TO BREAK THUS ONLY LOOKING AT ISOLATED SHOWERS AT THE BEST THURSDAY.
WITH A WIND SHIFT TO THE SOUTHWEST AFTERNOON HIGHS SHOULD TOP OUT IN
THE UPPER 70S NORTH AND AROUND 80 SOUTHERN AREAS.
FRI-SAT...HIGH PRESSURE ACROSS THE NE GULF FRIDAY AND MID ATLC
SATURDAY WILL BRING DECREASED WINDS AND DRY WEATHER WITH SEASONABLE
TEMPERATURES TO START THE WEEKEND. MORNING LOWS WILL BE COOLER THAN
NORMAL WITH LIGHT WINDS AND A DRY AIRMASS...MAINLY IN THE 50S. HIGHS
FRIDAY IN THE MID-UPPER 70S WILL WARM INTO THE UPPER 70S TO LOWER
80S BY SATURDAY.
SUN-WED...UPPER PATTERN OVER THE CONUS WILL SLOWLY GAIN SIGNIFICANT
AMPLITUDE FROM THE EARLY TO MIDDLE OF NEXT WEEK AS SHORT WAVE ENERGY
CARVES OUT A SHARP TROUGH OVER THE EASTERN U.S. THE SURFACE RIDGE
ACROSS FLORIDA WILL HOLD SWAY SUN-MON AS IT WEAKENS...BEFORE
COLLAPSING IN ADVANCE OF A COLD FRONT ON TUE. ADDED SMALL SHOWER
THREAT ALONG FRONT FOR THU. ASIDE FROM THAT...DRY AND SEASONABLY
WARM SUN-MON THEN TURNING COOLER LATE TUE-WED BEHIND FROPA.
&&
.AVIATION...
VFR. WEST TO NORTHWEST WINDS 15 TO 20 KNOTS THROUGH 00Z
THEN DIMINISHING TO 5 TO 10 KNOTS AT THE COAST AND AROUND 5 KNOTS
AWAY FROM THE COAST. WIND SHIFT TO THE SOUTHWEST THU AS A WEAK
SURFACE TROUGH PUSHES ACROSS EAST CENTRAL FLORIDA.
&&
.MARINE...
TONIGHT-THU...BUOYS 009 AND 010 WERE RECORDING WEST TO NORTHWEST
WINDS AROUND 20 KNOTS WITH GUSTS OF 25 TO 30 KNOTS AND SEAS RANGING
FROM 6 TO 10 FEET. THE TWO NEARSHORE BUOYS OFF PORT CANAVERAL AND
FORT PIERCE INLET WERE RECORD 2 TO 4 FOOT SEAS.
THESE BUOY OBSERVATIONS ARE IN LINE WITH THE CURRENT FORECAST. SMALL
CRAFT ADVISORY FOR THE OFFSHORE WATERS AND THE SMALL CRAFT EXERCISE
HEADLINE FOR THE NEARSHORE WATERS WILL BE KEPT INTO TONIGHT.
THU...SCEC MAY BE REQUIRED OFFSHORE INTO FRIDAY WITH SEAS TO AROUND
5 FT ACROSS THE OFFSHORE WATERS. WINDS DECREASING TO 10-15 KNOTS
NEAR THE COAST WITH SEAS 2-3 FT.
THU NIGHT...POST FRONTAL WINDS WILL STAY UP FROM THE NW AT 15-20
KNOTS THU NIGHT BUT DECREASE TO 10-15 KNOTS BY FRIDAY AFTN. WEEKEND
BOATING CONDITIONS LOOK TO IMPROVE FURTHER WITH N WINDS NEAR 10
KNOTS SATURDAY DECREASING TO 5-15 KNOTS FROM THE NE-E ON SUNDAY.
&&
.FIRE WEATHER...
CURRENT...RED FLAG WARNING FROM INDIAN RIVER AND OSCEOLA COUNTIES
NORTH THROUGH 6 PM FOR LOW RELATIVE HUMIDITY VALUES...20 FOOT WINDS
15 MPH OR MORE WITH GUSTS OVER 20 MPH AND ENERGY RELEASE COMPONENT
(ERC) VALUES OVER 20.
THU...WIND SHIFT TO THE SOUTHWEST APPEARS TO HAVE PUSHED ENOUGH
GULF MOISTURE INTO CENTRAL FLORIDA FOR A MODEST RELATIVE HUMIDITY
RECOVER FROM THE PREVIOUS LOW RELATIVE HUMIDITY DAYS. LOOKING AT MIN
RELATIVE HUMIDITY VALUES BETWEEN 35 AND 40 PERCENT MAINLY ALONG
INTERSTATE 4 AND NORTH.
THERE WILL BE A FIRE WEATHER CONCERN AS MIN RHS DIP INTO THE 20-30
PCT RANGE ON FRIDAY BEHIND THE NEXT FRONT. WINDS WILL TO REMAIN 10
MPH OR LESS THOUGH SO FIRE DANGER STATEMENTS WILL LIKELY BE REQUIRED.
&&
.CLIMATE...
THIS MORNINGS LOW TEMPERATURES
DAYTONA BEACH 45
ORLANDO 44(TIED RECORD)
MELBOURNE 47
VERO BEACH 46(RECORD LOW)
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 72 55 81 52 / 0 10 10 10
MCO 74 55 81 54 / 0 10 20 10
MLB 74 55 80 57 / 0 10 20 10
VRB 74 54 80 55 / 0 10 20 10
LEE 74 56 81 52 / 0 10 10 10
SFB 74 55 81 53 / 0 10 20 10
ORL 73 57 81 56 / 0 10 20 10
FPR 74 53 80 56 / 0 10 20 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 6 PM EDT THIS EVENING FOR COASTAL VOLUSIA-
INDIAN RIVER-INLAND VOLUSIA-NORTHERN BREVARD-NORTHERN LAKE-
ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE.
AM...SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR WATERS
FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY UNTIL 4 AM EDT THURSDAY FOR WATERS FROM
FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
SHORT TERM/AVIATION...WIMMER
LONG TERM....VOLKMERHazardous weather outlook, Oct 31, 4:17 AM EDT, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 417 AM EDT WED OCT 31 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-312100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 417 AM EDT WED OCT 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .RIP CURRENT IMPACT... LINGERING SWELLS WILL MAKE THE SURF ESPECIALLY DANGEROUS PRODUCING MODERATE RIP CURRENTS. THESE CONDITIONS MAY BE LIFE THREATENING TO ANYONE ENTERING THE OCEAN. MOST BEACHES ARE UNGUARDED BY RESCUE PERSONNEL THIS TIME OF YEAR. DO NOT SWIM ALONE. .WIND AND SEA IMPACT... WEST NORTHWEST WINDS 20 TO 25 KNOTS AND GUSTY AWAY FROM THE COAST WILL CONTINUE TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT IN THE OPEN ATLANTIC. IN ADDITION...LONG PERIOD SWELLS WILL MAKE CONDITIONS AT INLETS VERY ROUGH DURING THE OUTGOING TIDES. .FIRE WEATHER IMPACT... THERE IS A MODERATE TO HIGH FIRE WEATHER DANGER TODAY OVER MOST OF THE AREA DUE TO THE COMBINATION OF VERY LOW RELATIVE HUMIDITY AND GUSTY WESTERLY WINDS...ESPECIALLY THIS AFTERNOON. ANY NEW FIRES WILL BE CAPABLE OF RAPID SPREAD IN THE GUSTY WINDS AND THE DRY FUEL ENVIRONMENT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE WILL REMAIN AN ELEVATED DANGER OF RIP CURRENTS AT EAST CENTRAL FLORIDA BEACHES. FIRE DANGER MAY BE ENHANCED ON FRIDAY AFTERNOON AS DURATIONS OF LOW RELATIVE HUMIDITY WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. SEDLOCK
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 12:26 PM EDT | Red Flag Warning | MLB | Lake, Orange, Osceola, Seminole, Volusia | 6 hr |
Nearby
Small Craft Advisories in Florida, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.